Alert archive / Nebraska / River Flood Warnings in 2019
River Flood Warning 5, NWS North Platte, NE
NWS North Platte, NE issued this river flood warning at Jun 19, 2019, 6:36 AM MDT for Garden County, Keith County, Nebraska. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 19, 2019, 6:36 AM MDT (12:36 UTC)
- Expired
- Jun 20, 2019, 7:05 PM MDT
- In force
- 36 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Garden County, NE, Keith County, NE
The radar
The North Platte radar (KLNX), 151 km from the middle of the area, began a volume at 12:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North Platte River at Lewellen (LEWN1).
- Action stage
- 7 ft
- Minor stage
- 8 ft
- Moderate stage
- 9 ft
- Major stage
- 10 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
011 WGUS43 KLBF 191236 FLWLBF BULLETIN -IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service North Platte NE 736 AM CDT Wed Jun 19 2019 ...The National Weather Service in North Platte has issued a Flood Warning for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .The North Platte River near Lewellen has risen above flood stage due to recent rainfall and upstream mountain snowmelt. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. && NEC069-101-210036- /O.NEW.KLBF.FL.W.0005.190619T1236Z-190622T0600Z/ /LEWN1.1.ER.190619T0600Z.190619T1800Z.190621T0600Z.UU/ 636 AM MDT Wed Jun 19 2019 The National Weather Service in North Platte has issued a * Flood Warning for The North Platte River at Lewellen. * Until Friday June 21st. * At 5:45 AM Wednesday the stage was 7.6 feet. * Flood stage is 7.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 7.7 feet by this evening. The river will then fall below flood stage Friday morning June 21st. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. * Flood history...This crest compares to a previous crest of 7.7 feet on Jun 14 1995. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Taylor
3 follow-up statements
153 WGUS83 KLBF 200126 FLSLBF Flood Statement National Weather Service North Platte NE 826 PM CDT Wed Jun 19 2019 ...The Flood Warning continues for the following river in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .The North Platte River upstream of Lake McConaughy has risen above flood stage due to snow melt in the Rocky Mountains and recent heavy rain in western Nebraska. The river is forecast to slowly fall back below flood stage by Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-211325- /O.EXT.KLBF.FL.W.0005.000000T0000Z-190622T1200Z/ /LEWN1.1.ER.190619T0600Z.190619T2030Z.190621T1200Z.UU/ 726 PM MDT Wed Jun 19 2019 The Flood Warning continues for The North Platte River at Lewellen. * until Saturday morning. * At 6:45 PM Wednesday the stage was 7.6 feet. * Flood stage is 7.5 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will remain around 7.6 feet through tomorrow. The river will fall below flood stage by Friday. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
200 WGUS83 KLBF 201508 FLSLBF Flood Statement National Weather Service North Platte NE 1008 AM CDT Thu Jun 20 2019 ...The Flood Warning continues for the following river in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .The North Platte River upstream of Lake McConaughy has risen above flood stage due to snow melt in the Rocky Mountains and recent heavy rain in western Nebraska. The river is forecast to slowly fall back below flood stage by Friday afternoon. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-220307- /O.CON.KLBF.FL.W.0005.000000T0000Z-190622T1200Z/ /LEWN1.1.ER.190619T0600Z.190619T2030Z.190621T1200Z.UU/ 908 AM MDT Thu Jun 20 2019 The Flood Warning continues for The North Platte River at Lewellen. * until Saturday morning. * At 8:45 AM Thursday the stage was 7.5 feet. * Flood stage is 7.5 feet. * Forecast...The river will continue to fall to below flood stage by tomorrow afternoon. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$
338 WGUS83 KLBF 210105 FLSLBF Flood Statement National Weather Service North Platte NE 805 PM CDT Thu Jun 20 2019 ...The Flood Warning is cancelled for the following rivers in Nebraska... North Platte River at Lewellen affecting Garden and Keith Counties. .The river stage is below flood stage and will continue to fall. Therefore the Flood Warning is cancelled. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive your vehicle into areas where water covers the roadway. The water depth may be too great to allow your car to cross safely and the road beneath may not be intact. Vehicles caught in rising waters should be abandoned quickly. Do not let children play near the river during high water. && NEC069-101-210135- /O.CAN.KLBF.FL.W.0005.000000T0000Z-190621T0530Z/ /LEWN1.1.ER.190619T0600Z.190619T2030Z.190620T1600Z.UU/ 705 PM MDT Thu Jun 20 2019 The Flood Warning is cancelled for The North Platte River at Lewellen. * At 6:45 PM Thursday the stage was 7.4 feet. * Flood stage is 7.5 feet. * Fell below flood stage at 10:00 AM Thursday. * Forecast...The river will continue to fall to 7.3 feet by Saturday morning. * Impact...At 7.5 feet...Minor flood stage. Overflow and high water table levels will cause seepage and flooding of basements and crawl spaces near and along the river. && LAT...LON 4136 10235 4140 10235 4130 10196 4126 10197 $$ Roberg
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this river flood warning went out at Jun 19, 6:30 AM MDT, 6 minutes earlier.
Area forecast discussion, Jun 19, 6:30 AM MDT, 6 minutes before
Area Forecast Discussion National Weather Service North Platte NE 730 AM CDT Wed Jun 19 2019 .SHORT TERM...(Today through Thursday) Issued at 337 AM CDT Wed Jun 19 2019 The main concerns for the next couple days will be the return of afternoon and evening thunderstorms. A series of shortwaves will move off the Rockies into western and central Nebraska on both Wednesday and Thursday. Modest instability (afternoon CAPE values near 2000 J/kg) and steep lapse rates across the central Sandhills will lead to a potential for severe storms. Current SPC guidance supports this with a marginal risk at this time. Thunderstorms will gradually diminish overnight as the better instability moves eastward. A brief break in active weather is expected for Thursday morning. Another chance of thunderstorms return for the late afternoon and evening as another shortwave moves across the region. While the latest SPC guidance has north central and portions of western Nebraska outlooked in a slight risk of severe weather, current model guidance has the most favorable instability to the east of our forecast area (across eastern Nebraska). Current thinking is that storms on Thursday evening will be elevated thunderstorms. These thunderstorms, while not feeding off surface instability, will still be capable of producing large hail (up to 1 to 2 inches) and torrential rainfall. Will continue to monitor instability and guidance over the next day when we will higher confidence in severe potential. .LONG TERM...(Thursday night through Tuesday) Issued at 337 AM CDT Wed Jun 19 2019 The active pattern will continue through the end of the week, into the weekend, and into the beginning of next week. While confidence is high on thunderstorm potential, confidence is low in severe risk potential. At this time, thunderstorms appear to be diurnally driven forming in the late afternoon and quickly dissipating over the overnight hours. Will be keeping a eye on these systems as confidence becomes stronger on whether severe storms will be possible or not. Drier weather returns on Tuesday as high pressure tries to nudge into the region. Another chance of thunderstorms return on Tuesday evening. Again, severe weather risk is uncertain at this time. For temperatures, highs remain in the upper 70s to low 80s for Wednesday and Thursday. Highs will drop into the 70s for Friday through Sunday. A few locations across the northwest Sandhills may even only see highs in the upper 60s. Highs return to the 80s by next Tuesday. Low temperatures start off in the 50s for Wednesday and Thursday nights, drop into the upper 40s and low 50s through the weekend before rising back into the 50s for the beginning of next week. && .AVIATION...(For the 12Z TAFS through 12Z Thursday morning) Issued at 729 AM CDT Wed Jun 19 2019 Areas of IFR/MVFR low ceilings will continue across portions of central/western and southwest Nebraska till around 16Z (mid- morning). Ceilings should lift after that with VFR expected by the afternoon hours today. Winds will gradually increase from the southwest around 5 to 10 kt later this morning. Scattered showers are possible much of the day. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Kulik LONG TERM...Kulik AVIATION...Taylor
Hazardous weather outlook, Jun 19, 4:00 AM MDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 500 AM CDT Wed Jun 19 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-201000- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 500 AM CDT Wed Jun 19 2019 /400 AM MDT Wed Jun 19 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Patchy fog is possible this morning along and south of Interstate 80. A few strong or isolated severe thunderstorms are possible this afternoon and evening across most all of western and north central Nebraska. Gusty winds and hail up to the size of quarters would be the threats with any severe thunderstorm. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A few severe thunderstorms are possible Thursday night along and north of a line from Curtis to Ogallala. Hail to the size of golf balls and damaging winds are the main severe weather threats. Periodic chances for thunderstorms are forecast Friday through Tuesday. The threat for organized severe weather during this timeframe seems low at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Taylor
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 10:48 PM MDT | Areal Flood Advisory | LBF | Cherry | 3 hr |
| Jun 19, 12:45 AM MDT | Areal Flood Advisory | LBF | Cherry | 6 hr |
| Jun 19, 12:48 PM MDT | Special Weather Statement | LBF | Brown | 42 min |
| Jun 19, 1:49 PM MDT | Special Weather Statement | LBF | Brown | 41 min |
| Jun 19, 2:31 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 44 min |
| Jun 19, 3:14 PM MDT | Special Weather Statement | LBF | Brown | 31 min |
| Jun 19, 3:50 PM MDT | Special Weather Statement | LBF | Brown | 25 min |
| Jun 19, 4:19 PM MDT | Special Weather Statement | LBF | Brown | 41 min |
| Jun 19, 5:32 PM MDT | Special Weather Statement | LBF | Loup | 28 min |
| Jun 19, 5:46 PM MDT | Special Weather Statement | LBF | Keya Paha | 29 min |
Nearby
River Flood Warnings in Nebraska, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.